Cal18
Mood:
Nerdy
Last Activity:
Dec 10, 2017 at 2:06 AM
Joined:
Dec 7, 2016
Messages:
273
Trophy Points:
636

Post Ratings

Received: Given:
Like 78 9
Agree 41 6
Helpful 6 1
Hug 8 1
Good Question 6 0
Genius 1 1
Funny 4 1
Winner 8 0
Informative 32 1
Friendly 1 1
Useful 1 0
Optimistic 1 0
Creative 0 1
Gender:
Female
Location:
San Diego
Occupation:
Ad Agency Owner (now stuck at home)

Share This Page

Cal18

Member, Female, from San Diego

Waiting Feb 6, 2017

Cal18 was last seen:
Dec 10, 2017 at 2:06 AM
    1. Cal18
      Cal18
      Waiting
      1. Rubenslash
        Rubenslash
        For?
        Feb 7, 2017
      2. Cal18
        Cal18
        For my T to calm down. I got it early December. Started with very mild H then turned into raging T with ear pain and constant pressure fluctuations, dullness on and off, different sounds...
        Feb 7, 2017
      3. Rubenslash
        Rubenslash
        Hope we will see some improvement :)
        Feb 7, 2017
    2. Cal18
      Cal18
      members
  • Loading...
  • Loading...
  • About

    Gender:
    Female
    Location:
    San Diego
    Occupation:
    Ad Agency Owner (now stuck at home)
    Tinnitus Since:
    12/2016
    Cause of Tinnitus:
    2010 / 2016 Both SSRI Withdrawal and Mild Hearing Loss
    Was on Paxil for 8 years, quit in 2010 - had all kinds of withdrawal including tinnitus. It went away for the most part except for a tiny lingering which was on and off, pretty low and not bothersome. Then, I started Celexa in 2013 I quit Celexa after being on it for 3 years (I did notice that being on the Celexa made my tinnitus slightly worse especially after I used the hair dryer) but overall, it was still very manageable. I quit Celexa in February of this year. The first 8 months of withdrawal were totally fine. I did notice a sensitivity to sound but I thought it was just me being irritable (the sounds felt more annoying than they did painful). A couple times, but not frequently, I would also notice my hearing would shut off slightly in on of my ears for a day or so then go back to normal (however, this hasn't happened in a while). Then after a stressful event which went on for 2 months, my tinnitus was getting a bit louder at times, especially at night while watching TV (at this time I was doing some clenching and grinding of my front teeth - this was something new for me because I was stressed). The tinnitus also felt more solid and was a totally different sound. My normal sound was a broken high pitched ringing sound mainly in my right ear. This new occasional sound was in both ears and was more of a solid hissing. At that time, it wasn't super loud but I did notice it. That happened on and off a couple nights without too much frequency but I didn't think about it too much as my tinnitus has always fluctuated in the past and I was somewhat okay with it.

    After the stressful 2 months, I decided I wanted to go back on the Celexa. Upon restarting, I had a severe reaction. My body had built a tolerance to it and rejected it on the 3rd dose. I got Akathisia which is an oversensitization of the CNS (it's a really bad thing) caused by medications like SSRIs or Anti-Nausea. At that point, I didn't notice any changes with the tinnitus and I'm not sure if I even got the fluctuation at night which I was previously having.

    During the Akathisia fits (adrenaline filled, glutamate, dopamine and norepinephrine related fits which could be anywhere from a couple hours to the entire night) I noticed I would clench my jaw very tightly. This went on for about 2 months. It was severe torture. However, I still didn't notice any fluctuations with my tinnitus. What I did notice, is that I have occasional pains in my ears and my hyperacusis was extremely apparent (Akathisia also causes a sensitivity to sound so I connected it to that). Then I started doing better for a couple weeks, when it relapsed again really hard. This time, after the first few days of the relapse, I developed severe hyperacusis and very loud tinnitus - I haven't measured it but it is literally unbearable and much too loud be muffled by other sounds. It was the shrill hissing tinnitus in both ears. I could barely hear my old tinnitus, it was covered but the other sound.

    The intense tinnitus has stayed its course over 2 days solid, along with severe hyperacusis, then on the 3rd day, everything seemed to let up a bit. The tinnitus lowered by about 80%. I spent most of the day like this and was totally relieved. By the evening, I noticed it started getting a little louder. I woke at 4am and it was full blown again. Later in the day it seemed to increase in volume EVEN MORE which I didn't even think was possible, however the hypercusis seemed to be a little less but was replaced by ear pain/fullness in both ears. My hearing does not seem to be effected. I do notice increased pain when driving and going up and down hills but I don't feel any "popping".

    Today, to my surprise, it seems to have lessened again by around 50%.

    I saw an ENT yesterday and she said I had three things that could be causing this.
    1. She saw some irritation in my nasal passages and said my equestrian tubes could be irritated (she gave me 2 types of sprays), I did notice I was recently getting some bad sinus headaches over the past month. 2. She said it could be from the clenching. 3. From the drug reaction

    Question 1:
    Since this seems to be in the phase where it's going up and down and in the hypercusis/ear pain phase, the precursor to tinnitus, is there anything I can do this phase for prevention on permanent onset? (i.e. take NAC, gabapentin, steroids, etc.) Currently, I'm on 2.5 mg of Propranolol (it's a baby dose, starting dose is 10mg, I know this is an Ototoxic drug but I need to be on it for the Akathisia - Note: the loud tinnitus started before I started taking this). I can not take an SSRI as I have become sensitive to them. I have prescription for Lamictal which I'm scared to take because it can cause tinnitus. I'm also a little scared of Mirtazapine because it has weird side effects but could potentially help me if my condition is serotonin related.

    Question 2:
    Best guess as to what's going on. Not sure if this is ototoxic because I was sort of already getting it slightly during late onset withdrawal, now it just seems to be amped up. Can this just be an exasperated withdrawal/reaction? Is there a chance it might go back to normal? I saw that usually most SSRI withdrawal cases get mostly better with time.

    Thanks again, your input is appreciated.
If you have ringing ears then you've come to the right place. We are a friendly tinnitus support board, dedicated to helping you discuss and understand what tinnitus treatments may work for you.